MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203706
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a shoulder surgery the anchor would not deploy off the inserter.An open surgery was performed using an anchor of the same type.No significant delay or patient injuries were reported.
 
Additional Manufacturer Narrative
One (b)(4) healicoil regenesorb 5.5mm suture anchor device returned.The complaint stated: ¿the anchor would not deploy off the inserter.¿ the healicoil inserter was returned with suture and anchor attached.The anchor had been damaged.There were sections of thread absent.They were not returned.The fracture and damaged distal threads indicate too much torque and pressure was placed upon the anchor upon attempted insertion.The recommended prep instrument for normal bone density is a 5.5mm threaded dilator.No root cause related to the manufacture of this device can be established.No further investigation at this time.

Brand Name
HEALICOIL RG SA 5.5MM W/2 UB-BL CBRD BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key8475258
Report Number1219602-2019-00374
Device Sequence Number1019623
Product Code MAI
UDI-Device Identifier00885554031416
UDI-Public00885554031416
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/21/2021
Device Catalogue Number72203706
Device Lot Number50742914
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/05/2019
Initial Date Received by Manufacturer 03/27/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date04/02/2019
Supplement Report FDA Received Date05/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1